Search

Loading...

Saturday, 8 June 2013

Eczema Herpeticum Round 7

Well scrap that - me saying I'm on the mend...! I've just come back from A&E with my 7th bout of bloody eczema herpeticum!

Last night at work I had incredibly itchy eyes and just thought I was reacting to something. This morning I wake up with pus gluing my eyes together. Delish! I just thought it was conjunctivitis.

Not too suspect other than a gammy eye


An hour later I look in the mirror to see there are small pimples under my eyelash line... and now it's taken over the majority of my face!

3 hours after waking


I've been to hospital and after having disinfectant put into my eye (I so wasn't ready for it) my eyes themselves are alright, my eyelids are just covered in cold sores. Well my whole face is but it can become a very dangerous game indeed when the infection gets into your eyes. The thing about EH is that because it is a combination of two nasty skin issues it can turn into a super infection and if not treated in time can cause all sorts of horrific problems, even resulting in death in some instances. Not good.

Lol at the yellow disinfectant stuff 


So yep. I've given work an advanced warning that I'm unable to attend tomorrow because I look and feel horrific. It'll be money down the drain but health comes first doesn't it? I've been given 800mg Aciclovir tablets to take 5 times a day, so that should sort me out in no time. Thinking back I think 800mg 5x a day is a little excessive to the dosages I've taken in the past... but if it does the trick, and doesn't kill me, I shan't argue.

Can I have some good luck now please?

9 comments :

  1. Oh Jenny! How awful you must be feeling! EH is VERY dangerous! Your immune system is compromised from all the healing your body is trying to do that one becomes susceptible to bacteria, viruses, or whatnot. I hope the anti-viral works quickly for you and the pain goes away - cannot imagine how painful it is. I used to get one cold sore a year or so and it would be painful on my mouth. All the best!

    ReplyDelete
  2. I hope the Aciclovir sorts it out, you must be going through hell :( Sending all the hugs your way!

    ReplyDelete
  3. Hi Jenny
    Just a quick thought here, does the EH only come about when in the ciclosporin?
    Only asking because my dermatologist in the past tried me on ciclosporin several times and each time my eczema would flare worse. Not only that but all my glands would swell to a tremendous size. His answer was to up the dosage and give me a weeks course of oral steroids, but after the last time of being ill on the stuff I told him I thought I was allergic to it. He disagreed with me but I weened myself off of it anyway. And would you believe it those symptoms never returned, strange!!
    Hope you recover quickly.

    Siegfried x

    ReplyDelete
    Replies
    1. Hey Siegfried,

      I've never had problems with EH and immunosuppressants in the past but I have had problems when being given oral steroids. They always give me EH without fail. No idea what has caused it this time around though as I'm not particularly stressed or anything :s bit of a mystery really. Gonna go back to A&E this morning though as my right eye is now completely swollen shut with it and the rest of my face is now covered in it too. :( never ever had it to this degree before!

      Delete
  4. OMG, that's horrible! I hope it will disappear from your face soon. Good luck dear!
    X Anna

    www.fashionanna.com

    ReplyDelete
  5. So sorry you have to keep going through this and to such a bad degree!! Im hoping and praying they can sort this out and that you'll have some quick healing and relief! Hugs from the USA - Ms. EczemaExcellence

    ReplyDelete
  6. Two words... Manuka Honey. This miracle honey is a very powerful anti fungal anti viral anti bacterial closing healing anything and everything. It is being used very successfully by GoodOnYa in the skin treat, wash and scrub. You can also get it and use it straight. Use it as a mask and stop using anything above neutral PH like water at 7 ph. No soap, no cleanser, moisturizer etc.

    ReplyDelete
  7. I am currently suffering from my first eczema herpeticum infection. Its in the back of my knee and is incredibly painful! I can't even imagine what it must be like in your eye. You have my full sympathy!

    ReplyDelete